Jump to content
Important Survey - Please Participate ×

After napping.


[Be...]

Recommended Posts

Hello Buddies.Does anyone get this symptom where after napping you wake up and see as though you are in a different world.?Or things are not real.Then also a pulling feeling from head to toe....
Link to comment
Share on other sites

Hi Bexland,

 

The first part of what you describe sounds like depersonalization/derealization possibly, which is not uncommon in withdrawal.  I've experienced in withdrawal for sure.  Here's what The Ashton Manual  says about it: 

 

"Depersonalisation, derealisation. Feelings of depersonalisation and of unreality are associated with benzodiazepine withdrawal, although they also occur in anxiety states. They occur most often during over-rapid withdrawal from potent benzodiazepines and are, anecdotally, particularly marked on withdrawal from clonazepam (Klonopin). In these states, the person seems detached from his body and seems almost to be observing it from the outside. Similar experiences are described in near-death states when the individual feels that he is hovering above his body, detached from the events occurring below. They are also described by people involved in extreme emergencies and in individuals subjected to torture. They are clearly not specific to benzodiazepines.

 

Such experiences probably represent a normal defensive reaction evolved as a protection against intolerable suffering. They may involve a primitive brain mechanism similar to the "freezing" of some animals when presented with an inescapable danger. Like other benzodiazepine withdrawal symptoms, these feelings resolve in time and should not be interpreted as abnormal or crazy."

 

As for the pulling feeling you describe, people often get strange body sensations in withdrawal.  The Ashton Manual talks about it:

 

"Bodily sensations. All sorts of strange tinglings, pins and needles, patches of numbness, feelings of electric shocks, sensations of hot and cold, itching, and deep burning pain are not uncommon during benzodiazepine withdrawal. It is difficult to give an exact explanation for these sensations but, like motor nerves, the sensory nerves, along with their connections in the spinal cord and brain, become hyperexcitable during withdrawal. It is possible that sensory receptors in skin and muscle, and in the tissue sheaths around bones, may fire off impulses chaotically in response to stimuli that do not normally affect them.

 

In my clinic, nerve conduction studies in patients with such symptoms revealed nothing abnormal - for example, there was no evidence of peripheral neuritis. However, the symptoms were sometimes enough to puzzle neurologists. Three patients with a combination of numbness, muscle spasms and double vision were diagnosed as having multiple sclerosis. This diagnosis, and all the symptoms, disappeared soon after the patients stopped their benzodiazepines.

 

Thus these sensory symptoms, though disconcerting, are usually nothing to worry about. Very occasionally, they may persist (see section on protracted symptoms). Meanwhile, the same measures suggested under muscle symptoms (above) can do much to alleviate them, and they usually disappear after withdrawal."

 

Take care, with time these symptoms tend to fade away,

Brighterday

Link to comment
Share on other sites

×
×
  • Create New...